Alert archive / Kentucky / River Flood Warnings in 2020

River Flood Warning 3, NWS Louisville, KY

January 12, 2020Butler County, Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Jan 12, 2020, 7:22 PM CST for Butler County, Warren County, Kentucky. It took effect at Jan 13, 2020, 12:00 AM CST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jan 12, 2020, 7:22 PM CST (01:22 UTC)
In effect from
Jan 13, 2020, 12:00 AM CST
Expired
Jan 13, 2020, 5:20 PM CST
In force
17 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Butler County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 83 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) above Woodbury (WDHK2). The gauge peaked at 26.10 ft at Jan 13, 2020, 6:00 AM CST.

actionminormoderate203001/1301/14
Action stage
24 ft
Minor stage
26 ft
Moderate stage
38 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

842 
WGUS43 KLMK 130122
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
822 PM EST Sun Jan 12 2020

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Green River at Woodbury

affecting the following counties in Kentucky...Butler...Warren.

.Heavy rain over the last several days has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-131920-
/O.NEW.KLMK.FL.W.0003.200113T0600Z-200114T0651Z/
/WDHK2.1.ER.200113T0600Z.200113T1200Z.200114T0051Z.NO/
822 PM EST Sun Jan 12 2020

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Green River at Woodbury.
* from late tonight to late Monday night.
* At 8:00 PM Sunday the stage was 25.6 feet. 
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight Monday and 
  continue to rise to near 26.3 feet by Monday morning. The river 
  will fall below flood stage by Monday evening.
* Impact...At 26.0 feet...KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 26.6  
  feet on Mar 11 2019.

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$

BJS
2 follow-up statements
934 
WGUS83 KLMK 131424
FLSLMK
Flood Statement 
National Weather Service Louisville KY
924 AM EST Mon Jan 13 2020

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Woodbury 
 
affecting the following counties in Kentucky...Butler...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-140300-
/O.EXT.KLMK.FL.W.0003.000000T0000Z-200114T0300Z/
/WDHK2.1.ER.200113T0752Z.200113T1215Z.200113T2100Z.NO/
924 AM EST Mon Jan 13 2020

The Flood Warning continues for
  the Green River at Woodbury.
* until this evening.
* At  9:00 AM Monday the stage was 26.1 feet. 
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.1 feet by this
  afternoon. The river will fall below flood stage late this 
  afternoon.
* Impact...At 26.0 feet...KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 26.0  
  feet on Nov 17 2018.

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$

JML
358 
WGUS83 KLMK 132320
FLSLMK
Flood Statement 
National Weather Service Louisville KY
620 PM EST Mon Jan 13 2020

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Green River at Woodbury
 
affecting the following counties in Kentucky...Butler...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-132350-
/O.CAN.KLMK.FL.W.0003.000000T0000Z-200114T0300Z/
/WDHK2.1.ER.200113T0752Z.200113T1215Z.200113T1715Z.NO/
620 PM EST Mon Jan 13 2020

The flood warning is cancelled for
  the Green River at Woodbury.
* At  6:00 PM Monday the stage was 25.7 feet. 
* Flood stage is 26.0 feet.
* Fell below flood stage at 12:15 PM Monday.
* Forecast...The river will continue to fall to 24.6 feet by Tuesday 
  morning.

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$
BTN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jan 12, 5:14 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jan 12, 5:14 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
614 PM EST Sun Jan 12 2020

...Updated Aviation Discussion...

.Short Term...(This evening through Monday)
Issued at 240 PM EST Sun Jan 12 2020

Low clouds persist over much of central KY and south-central IN at
this time as boundary layer moisture remains trapped under a
subsidence inversion. However, modest southeast to south low-
level flow and some apparent downsloping is resulting in clearing
skies in southeast KY and middle/eastern TN, which is working north
into our far southeast counties in central KY. Thus, expect some
clearing over our eastern and southern counties for awhile this
evening. However, low-level flow should turn more to the southwest
tonight, so this clearing push should slow or end, and additional
low clouds could reform tonight as low-level temps cool. Elsewhere,
the sky should remain mostly cloudy in most areas. Expect lows
Monday morning in the 30s to around 40.

On Monday, low clouds should eventually break up across the area,
although some mid and high-level clouds will flow back across the
lower OH Valley as a shortwave over the Plains heads east and draws
a frontal zone across the southeastern U.S. northward. Thus, expect
partly to mostly cloudy skies, with peaks of sun at times,
especially northern counties. Expect another mild January day with
highs around or more than 10 degrees above normal.

.Long Term...(Monday night through Sunday)
Issued at 300 PM EST Sun Jan 12 2020

Some model discrepancy exists in the forecast Mon night through Wed.
Nevertheless, the overall synoptic pattern is similar for much of
this coming week, with a mild January pattern continuing.

As the aforementioned shortwave moves from the Plains across the
Great Lakes, models differ in how far north moisture will be drawn
Mon night into Tue across our area. For now, scattered to perhaps
numerous showers are expected over south-central to east-central KY,
with drier weather north of this area. Model soundings indicate a
touch of elevated instability so some convective elements could be
embedded. However, a widespread rain event is not expected.

Then a secondary weak system is expected to bring another chance of
showers with a few elevated storms to at least central KY and
perhaps south-central IN. Again, models differ on northward extent
of precip. Temps will remain very mild for mid January with highs
Tue and Wed generally in the upper 50s and 60s.

Dry weather is expected across our entire forecast area Thu as the
flow aloft turns west to northwest temporarily. This should be
short-lived with the next stronger weather system progged to
approach the OH Valley Fri or Sat (timing differences among models
but the overall signal is consistent). This could bring some heavier
and more widespread rains to the area. Not until that system passes
by could the flow aloft become more northwest out of Canada with a
return to more winterlike temps by next Sun.

&&

.Aviation...(00Z TAF Issuance)
Issued at 613 PM EST Sun Jan 12 2020

Weak boundary layer flow with moisture trapped under a subsidence
inversion aloft will keep skies cloudy at the TAF sites overnight
and into the day on Monday.  Ceilings will likely remain MVFR this
evening with the sites dropping below fuel-alternate overnight.
Currently, it looks like cigs could bottom out around 1200-1500 ft
AGL, but KHNB may drop all the way down to just below MVFR.  Cigs
should start to rise by mid-late morning on Monday with conditions
becoming VFR by 13/16-18Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...TWF
Long Term....TWF
Aviation.....MJ
Hazardous weather outlook, Jan 12, 2:50 PM CST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
350 PM EST Sun Jan 12 2020

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-132100-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
350 PM EST Sun Jan 12 2020 /250 PM CST Sun Jan 12 2020/

This Hazardous Weather Outlook is for portions of Indiana, south
central Indiana, east central Kentucky, north central Kentucky,
northwest Kentucky, and south central Kentucky.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated thunderstorms are possible over parts of central
Kentucky on Wednesday as a weak weather system moves through the
region. A stronger low pressure system could bring widespread
showers and a few thunderstorms to the area late Friday or
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TWF

In the hours before

Local storm report, Jan 12, 1:23 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 PM EST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     NON-TSTM WND DMG 6 E EXIE                37.18N 85.43W
01/11/2020                   GREEN              KY   EMERGENCY MNGR

            EM REPORTED BARN COMPLETELY DESTROYED NEAR
            RUSSELL CREEK ROAD IN GREEN COUNTY. TIME
            ESTIMATED.

&&

CJP
Local storm report, Jan 12, 2:11 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     3 NW WACO               37.77N 84.19W
01/11/2020                   MADISON            KY   NWS STORM SURVEY

            *** 3 INJ ***
            AN NWS DAMAGE SURVEY CONCLUDED THAT STRAIGHT
            LINE WINDS CAUSED THE DAMAGE TO SEVERAL
            STRUCTURES ALONG CONCORD AND CHARLIE NORRIS
            ROADS. MAXIMUM WINDS WERE DETERMINED TO BE
            80 MPH OVER AN AREA THAT STRECTCHED FOR
            ABOUT 1 MILE. INCLUDED IN THE DAMAGE WAS AN
            UNANCHORED MOBILE HOME THAT WAS ROLLED OVER.
            3 MINOR INJURIES OCCURRED. IN ADDITION, A
            SILO WAS SHEARED OFF, LARGE TREES WERE
            DOWNED, AND A LARGE SECTION OF A BARN ROOF
            WERE REMOVED.

&&

BJS

Nearby

River Flood Warnings in Kentucky, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.